this is super long, but i wanna know if im not the only one

I'm usually more of a person who reads other peoples' posts about their complications with ovarian cysts and uterine fibroids but no one seems to experience the exact same thing im experiencing and I really wanna get to the bottom of it. I'm 19 and discovered i had fibroids when i was 16. it didnt really effect me and didnt give me any complications until december of 2015 (when i was 18). i started the birth control: nexplanon (the one they insert in ur arm), in september of 2014, and i didnt bleed/have my period up until dec. 2015. i started having very very very irregular periods. i would bleed for a whole week, stop for 2 weeks, bleed for 2 days, stop for 4 days, bleed again for a month straight, etc. i went to get an mri in february of 2016 and discovered i have ovarian cysts. a couple of weeks later i found out i have polycystic ovarian syndrome. my obgyn suggested i switch birth controls for the sake of my bleeding to stop so i switched to the depo shot along with oral contraceptive pills. the bleeding stopped for a few weeks but then spotting began to happen. i decided to stop the pills because it made me nauseous and gave me really bad cramps. at the beginning of october of this year, i got my renewed depo shot but told my obgyn that i didnt want to do the pills and so now we're testing it out. i didnt bleed for a whole month but my bleeding began again. this time, the bleeding was very heavy for about an hour then would stop, i would bleed for a couple days then stop. the difference this time is that the bleeding wasnt as heavy for a long period of time.

regardless of having a boyfriend for a little over a year now, i havent contracted any stds. fibroids run in my family. about 2 cysts/fibroids have bursted since i was first diagnosed. my doctor said my cysts are pretty small and she doesnt think surgery to remove them would be necessary. since the beginning of this month, i would have brown discharge every single day.

i honestly dont know what to do anymore and these cysts are effecting my life way too much. i guess what im asking for is advice and/or your input on this all. anything helps, thank you so much

UPDATE: i posted the above about 2 months ago. im getting an IUD in about 2 weeks, the bleeding hasnt stopped since i last posted on this.. and those suggesting to get the depo shots, it didnt work out for me. also, its weird but while having sex, my bleeding gets really heavy then would go back to being normal an hour after sex. does anyone know why that is?

Last edited by

3 Replies

oldestnewest
  • The depo and the ones they insert are really not good from a pcos point of view and can make the symptoms much worse. Are you up to date on your smear test as that may be worth doing. I am on the combined contraceptive and take 2 months on the trot (would do three but kept spotting) so that may be worth trying. The pcos cysts tend to disperse back into the body (they are follicles not cysts so the name is misleading), you can have other sorts of cysts that do need removing if they get too big.

  • I am on the implant contraception and bleed almost everyday as if having a heavy period, for about an hour - including headache, tummy cramps and irritability beforehand.

    I've got PCOS but I put these issues down to the birth control. I had the same issue with the mini pill.

    Several friends have had the same issue with the implant and they do not have PCOS.

    I don't really know in your particular circumstance, but I can say I have all the same issues (including your update of getting heavier bleeds during intimacy) and I just think it's the contraception. I take a micronor pill to "top it up" but this can also cause spotting and bleeding, so sometimes it helps and sometimes it doesn't!

    Maybe you should try coming off of contraception for a few months (and using condoms of course) and seeing what your body does? This would seem to me to be the easiest way to see what is truly causing this. Unless you already have and all of these things are happening without contraception. In which case I'm afraid I don't have much advice but you have my sympathy!

  • Hi, I've had problems over the years with the progesterone only pill and the implant, with constant brown discharge/spotting while taking them. The combined pill managed my periods the best (and I used this for several years when younger) but my blood pressure ended up being too high, along with my weight, so couldn't have that any more. I had a mirena coil fitted in the end and all periods and spotting stopped.

    Hope things get sorted for you.

You may also like...